Alert archive / Montana / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at Sep 22, 2007, 1:59 AM PDT for Idaho County, Lemhi County, Idaho; 4 counties in Montana. It took effect at Sep 22, 2007, 5:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2007, 1:59 AM PDT (08:59 UTC)
- In effect from
- Sep 22, 2007, 5:00 PM PDT
- Expired
- Sep 23, 2007, 6:42 AM PDT
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 113 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KMSO 220859 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 259 AM MDT SAT SEP 22 2007 IDC049-059-MTC023-039-077-081-221700- /O.NEW.KMSO.FF.A.0002.070923T0000Z-070923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO-LEMHI-DEER LODGE-GRANITE-POWELL-RAVALLI- 259 AM MDT SAT SEP 22 2007 /159 AM PDT SAT SEP 22 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR THE AREAS SEVERELY BURNED BY 2007 WILDFIRES... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO...IDAHO AND LEMHI. IN WEST CENTRAL MONTANA... DEER LODGE...GRANITE...POWELL AND RAVALLI. * FROM THIS EVENING THROUGH TONIGHT * MODERATE TO LOCALLY HEAVY RAIN WILL BEGIN IN THE MOUNTAINS OF EASTERN IDAHO AND WESTERN LEMHI COUNTIES OF NORTH-CENTRAL IDAHO ...AS WELL AS PORTIONS OF WEST-CENTRAL MONTANA BY THIS EVENING AND CONTINUING OVERNIGHT. RAINFALL IS EXPECTED TO DIMINISH IN INTENSITY AND AREAL COVERAGE SUNDAY. ANYWHERE FROM A HALF INCH TO ONE INCH OF RAINFALL IS POSSIBLE. * FLASH FLOODING IS POSSIBLE ESPECIALLY IN THE STEEP TERRAIN OF SEVERELY BURNED AREAS FROM THIS PAST SEASON OF WILDFIRES WHERE SOILS ARE NO LONGER PROTECTED BY VEGETATION RESULTING IN DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
4 follow-up statements
000 WGUS65 KMSO 221653 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1053 AM MDT SAT SEP 22 2007 IDC049-059-MTC023-039-077-081-230200- /O.CON.KMSO.FF.A.0002.070923T0000Z-070923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO-LEMHI-DEER LODGE-GRANITE-POWELL-RAVALLI- 1053 AM MDT SAT SEP 22 2007 /953 AM PDT SAT SEP 22 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... IDAHO AND LEMHI. IN WEST CENTRAL MONTANA...DEER LODGE... GRANITE...POWELL AND RAVALLI. * FROM 6 PM MDT /5 PM PDT/ THIS EVENING THROUGH LATE TONIGHT * MODERATE TO LOCALLY HEAVY RAIN WILL BEGIN IN THE MOUNTAINS OF EASTERN IDAHO AND WESTERN LEMHI COUNTIES OF NORTH-CENTRAL IDAHO AS ...WELL AS PORTIONS OF WEST-CENTRAL MONTANA BY THIS EVENING AND CONTINUING OVERNIGHT. RAINFALL IS EXPECTED TO DIMINISH IN INTENSITY AND AREAL COVERAGE SUNDAY. ANYWHERE FROM A HALF INCH TO ONE INCH OF RAINFALL IS POSSIBLE. * FLASH FLOODING IS POSSIBLE ESPECIALLY IN THE STEEP TERRAIN OF SEVERELY BURNED AREAS FROM THIS PAST SEASON OF WILDFIRES WHERE SOILS ARE NO LONGER PROTECTED BY VEGETATION RESULTING IN DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KMSO 230049 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 648 PM MDT SAT SEP 22 2007 IDC049-059-MTC023-039-077-081-231100- /O.CON.KMSO.FF.A.0002.000000T0000Z-070923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO-LEMHI-DEER LODGE-GRANITE-POWELL-RAVALLI- 648 PM MDT SAT SEP 22 2007 /548 PM PDT SAT SEP 22 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/ SUNDAY FOR THE AREAS SEVERELY BURNED BY THE 2007 WILDFIRES... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... IDAHO AND LEMHI. IN WEST CENTRAL MONTANA...DEER LODGE... GRANITE...POWELL AND RAVALLI. * UNTIL 6 AM MDT /5 AM PDT/ SUNDAY * MODERATE TO LOCALLY HEAVY RAIN WILL BEGIN IN THE MOUNTAINS OF EASTERN IDAHO AND WESTERN LEMHI COUNTIES OF NORTH-CENTRAL IDAHO AS WELL ...AS PORTIONS OF WEST-CENTRAL MONTANA BY THIS EVENING AND CONTINUING OVERNIGHT. RAINFALL IS EXPECTED TO DIMINISH IN INTENSITY AND AREAL COVERAGE SUNDAY. ANYWHERE FROM A HALF INCH TO ONE INCH OF RAINFALL IS POSSIBLE. * FLASH FLOODING IS POSSIBLE ESPECIALLY IN THE STEEP TERRAIN OF SEVERELY BURNED AREAS FROM THIS PAST SEASON OF WILDFIRES WHERE SOILS ARE NO LONGER PROTECTED BY VEGETATION RESULTING IN DEBRIS FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KMSO 230834 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 234 AM MDT SUN SEP 23 2007 IDC049-059-MTC023-039-077-081-231800- /O.EXT.KMSO.FF.A.0002.000000T0000Z-070923T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO-LEMHI-DEER LODGE-GRANITE-POWELL-RAVALLI- 234 AM MDT SUN SEP 23 2007 /134 AM PDT SUN SEP 23 2007/ ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY FOR THE AREAS SEVERELY BURNED BY THE 2007 WILDFIRES... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... IDAHO AND LEMHI. IN WEST CENTRAL MONTANA...DEER LODGE... GRANITE...POWELL AND RAVALLI. * UNTIL NOON MDT /11 AM PDT/ TODAY * MODERATE TO LOCALLY HEAVY RAIN IN THE MOUNTAINS OF EASTERN IDAHO AND WESTERN LEMHI COUNTIES OF NORTH-CENTRAL IDAHO AS WELL AS... PORTIONS OF WEST-CENTRAL MONTANA WILL CONTINUE THROUGH MID-DAY TODAY. RAINFALL IS EXPECTED TO DIMINISH IN INTENSITY AND AREAL COVERAGE LATER TODAY. ANYWHERE FROM 0.35 TO 0.60 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE. * FLASH FLOODING IS POSSIBLE ESPECIALLY IN THE STEEP TERRAIN OF SEVERELY BURNED AREAS FROM THIS PAST SEASON OF WILDFIRES WHERE SOILS ARE NO LONGER PROTECTED BY VEGETATION. IF ONE OF THE HEAVIER RAIN SHOWERS MOVES OVER THESE BURNED AREAS IT MAY CAUSE DEBRIS AND MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KMSO 231342 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 742 AM MDT SUN SEP 23 2007 IDC049-059-MTC023-039-077-081-231445- /O.CAN.KMSO.FF.A.0002.000000T0000Z-070923T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO-LEMHI-DEER LODGE-GRANITE-POWELL-RAVALLI- 742 AM MDT SUN SEP 23 2007 /642 AM PDT SUN SEP 23 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA HAS BEEN CANCELED. HIGH INTENSITY RAINFALL HAS NOW MOVED OUT OF THE AREA...THEREFORE...THE FLASH FLOOD WATCH FOR THE BURN AREAS OF 2007 HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 8:09 PM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 21, 8:09 PM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 909 PM MDT FRI SEP 21 2007 .DISCUSSION...A PACIFIC WEATHER SYSTEM CAN BE SEEN ON SATELLITE IMAGERY WITH A COLD FRONT MOVING INTO WASHINGTON THIS EVENING. THIS WILL RESULT IN A BETTER CHANCE OF SHOWERS FOR FAR NORTHWEST MONTANA DURING THE LATE NIGHT AND EARLY MORNING HOURS. THERE IS NOT A LOT OF MOISTURE WITH THIS PARTICULAR WEATHER SYSTEM RIGHT NOW...BUT THAT WILL CHANGE AS AN UPPER LOW OVER CALIFORNIA MOVES NORTHWARD ON SATURDAY. THE CALIFORNIA LOW IS EXPECTED TO BRING COPIOUS AMOUNT OF MOISTURE AND INSTABILITY WHICH SHOULD INTERACT WITH THE PACIFIC COLD FRONT FOR SOME HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS CENTRAL IDAHO AND SOUTHWEST MONTANA SATURDAY AFTERNOON THROUGH SUNDAY MORNING. TOTAL RAINFALL AMOUNTS AND INTENSITY WILL NEED TO BE EVALUATED FOR POSSIBLE LOCALIZED MUDSLIDE/FLOODING POTENTIAL IN THE BURN AREAS OF CENTRAL IDAHO AND SOUTHWEST MONTANA. && .AVIATION...GUSTY WINDS ABOVE RIDGE TOPS CAN BE EXPECTED TONIGHT AS A SHORTWAVE TROUGH MOVES INTO NORTHWEST MONTANA. PRECIPITATION...POSSIBLY HEAVY AT TIMES...WILL MOVE UP FROM SOUTHERN IDAHO INTO SOUTHWEST MONTANA ON SATURDAY AS AN UPPER LOW IS PULLED NORTHWARD WITH THE DEEPENING TROUGH. SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 215 PM MDT FRI SEP 21 2007/ DISCUSSION...TONIGHT THROUGH SUNDAY. THE MERGING OF THE GULF OF ALASKA TROUGH WITH THE CALIFORNIA UPPER LOW APPEARS ON TRACK FOR LATE SATURDAY INTO SUNDAY. HOWEVER...THE MAIN MOISTURE FEED FROM THE SOUTHERN SYSTEM MAY BE SLOWER TO DEVELOP THAN EARLIER THOUGHT. AS SUCH...WE HAVE CUT BACK PRECIPITATION SOME SATURDAY. HOWEVER...THE ENERGY AND MOISTURE OF THE TWO WEATHER SYSTEMS SHOULD COME TOGETHER QUITE WELL SATURDAY NIGHT WITH LOCALLY HEAVY PRECIPITATION IN SOUTHWEST MONTANA...POSSIBLY AS FAR NORTH AS MISSOULA AND SEELEY LAKE. SOME AREAS ALONG THE SOUTHERN BITTERROOTS TO SAPPHIRES MAY SEE MORE THAN ONE INCH OF PRECIPITATION. WE WILL NEED TO WATCH THE SEVERE BURN AREAS FOR DEBRIS FLOWS. HOWEVER...TYPICAL PRECIPITATION INTENSITIES FOR DEBRIS FLOWS ARE NOT OBSERVED IN LARGER SCALE PRECIPITATION EVENTS LIKE THIS. THE NEXT QUESTION IS WHETHER WE NEED A WINTER WEATHER HIGHLIGHT FOR THE HIGHER TERRAIN SUNDAY. AT THIS TIME IT APPEARS THE HEAVIEST PRECIPITATION WILL OCCUR IN THE WARM SECTOR OF THE DEVELOPING WEATHER SYSTEM SATURDAY EVENING AND OVERNIGHT. SOME ACCUMULATIONS ARE LIKELY SUNDAY WHEN THE COLDER AIR ARRIVES...BUT THE FORECAST INTENSITY AND ACCUMULATION DO NOT WARRANT A HEADLINE AT THIS TIME. FOR MONDAY THROUGH NEXT WEEKEND LONG RANGE FORECAST MODELS REMAIN CONSISTENT IN ADVERTISING ACTIVE AND UNSETTLED WEATHER THROUGH MUCH OF NEXT WEEK AS THE PACIFIC NORTHWEST REMAINS UNDER THE INFLUENCE OF A BROAD...LONG WAVE (CONTINENTAL IN LENGTH) TROUGH. THE MAIN CHALLENGES WITH NEXT WEEK WILL BE IN THE TIMING AND STRENGTH OF WEAK DISTURBANCES CAUGHT UP IN THE FLOW CLIMATE...THE AUTUMNAL EQUINOX OCCURS THIS SUNDAY...SEPTEMBER 23RD AT 9:51AM MDT MARKING THE CALENDAR START OF FALL. AVIATION...A WEATHER DISTURBANCE WILL BRUSH NORTHWEST MONTANA LATE TONIGHT AND POSSIBLY PRODUCE A FEW LIGHT SHOWERS. INCREASING MOUNTAIN OBSCURATIONS SHOULD OCCUR OVER SOUTHWEST MONTANA LATE SATURDAY AS SIGNIFICANT PRECIPITATION DEVELOPS. SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SIGLER LONG TERM....DICKERSON AVIATION...DE ROSA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:48 PM PDT | Heavy Snow Warning | MSO | Lemhi | 10 hr |
Nearby
Flash Flood Watches in Montana, 2007Flash Flood Watches in Idaho, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.